North Carolina, 2005

Hail in North Carolina, May 10, 2005

May 10, 2005 · NWS RAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 10, 1:00 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, May 10, 1:00 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT TUE MAY 10 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
TONIGHT...AN UPPER LOW CUTS OFF OVER THE SAVANNAH BASIN AND DRIFTS
SLOWLY SOUTH WITH A WEAK INVERTED TROUGH AT 850 EXTENDING INTO THE
CENTRAL NC PIEDMONT.  MOIST AXIS WITH THE INVERTED TROUGH SHOULD BE
A FOCUS FOR SCATTERED SHOWERS AND POSSIBLE THUNDER MAINLY EARLY
TONIGHT...DECREASING AFTER MIDNIGHT.  HIGHEST CHANCE POPS WILL BE SW
TOWARD ANSON AND STANLY COUNTIES...LOWERING TO THE NE TO ONLY A
SLIGHT CHANCE OR LESS IN THE HALIFAX/EDGECOMBE COUNTY AREAS.
TEMPERATURE GUIDANCE FOR LOWS IN THE UPPER 50S TO AROUND 60 IS
FAVORED.

WED-THU...RIDGING TAKES HOLD ALOFT AS THE SAVANNAH BASIN LOW SETTLES
SOUTH AND WEAKENS.  SURFACE HIGH PRESSURE BUILDS IN THE TENNESSEE
VALLEY THAT BEGINS TO PUSH WINDS FROM THE WNW IN DOWNSLOPE FASHION
ACROSS THE AREA ON THU.  MID LEVEL MOISTURE REMAINS IN THE MIX TO
HELP GROW AFTERNOON CU EACH DAY...BUT DRYNESS IN THE LOWEST LAYERS
AND ALOFT SHOULD INHIBIT DEEP CONVECTION...THOUGH WITH ISOLATED
CELLS IN CONVERGENCE BOUNDARIES POSSIBLE.  AT THIS TIME...ITS
DIFFICULT TO FIND SURFACE CONVERGENCE BOUNDARIES WITH EACH MODEL
HAVING A DIFFERENT RENDITION.  DAYTIME MAXIMA SHOULD WARM FROM 81-86
WED TO 85-90 ON THU...ASSUMING CLOUDINESS REMAINS SCATTERED FOR MOST
OF THE DAY.  WED NIGHT LOWS MAINLY 60-65.

THU NGT-FRI...NAM IS MORE FORCEFUL THAN GFS IN PUSHING A BACK DOOR
COLD FRONT AND COOLER AIR INTO THE REGION BY FRIDAY.  BOTH SUGGEST A
FRONTAL RAIN BAND ACROSS THE AREA LATE THU-THU NIGHT WITH THE RAIN
THREAT CONTINUING INTO FRI ON THE GFS BUT DRYING OUT ON THE NAM.
FRI...WE WILL KEEP THE SLIGHT/SMALL CHANCE POPS CONFINED SOUTH AND
WEST... WITH DRIER MORE STABLE CONDITIONS NE.  LOWS AGAIN 60-65.
HIGHS FRI 75 NE TO 82 SW.
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
UPPER RIDGING OVER THE EASTERN SEABOARD WILL SHIFT EAST EARLY THIS
WEEKEND. IN ADDITION...SURFACE HIGH PRESSURE WILL GRADUALLY SHIFT
OFFSHORE RESULTING IN MOIST RETURN FLOW WHICH WILL LINGER INTO
TUESDAY. THERE ARE FEW FORCING INDICATORS TO FOCUS PRECIPITATION
INITIALLY AND EXPECT SCATTERED DIURNAL CONVECTION SATURDAY. SHOWERS
AND TSTMS WILL BE A BIT MORE WIDESPREAD...STILL IN THE CHANCE POP
CATEGORY...DUE TO CONTINUED MOISTURE ADVECTION AND APPROACHING FRONT
SUNDAY AND MONDAY. WILL ALSO CONTINUE CHANCE POPS TUESDAY DUE TO
TIMING UNCERTAINTY. HIGHS MAINLY IN THE MID AND UPPER 70S THROUGH
THE PERIOD.
&&

.AVIATION...
VFR CEILINGS EXPECTED THROUGH THE TAF PERIOD...BUT COULD NEED TO BE
REVISITED FOR POSSIBLE LOW STRATUS LATE TONIGHT IF AIRPORT LOCATIONS
EXPERIENCE A SHOWER THIS EVENING. BROKEN CUMULUS FIELD EXPECTED TO
DEVELOP ACROSS THE SOUTHERN TIER INITIALLY BY 20Z...WITH SCATTERED
SHOWERS AND PERHAPS TSRA LINGERING UNTIL AROUND MIDNIGHT. SCATTERED
NATURE OF THE CONVECTION ARGUES AGAINST INCLUDING AS PREDOMINANT
WEATHER...SO WILL USE VICINITY QUALIFIERS PENDING ACTUAL
DEVELOPMENT. LIGHT SOUTHWEST TO SOUTHERLY WINDS THIS AFTERNOON
BECOMING LIGHT AND VARIABLE OVERNIGHT.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RFG
LONG TERM...MLM
AVIATION...MLM
Hazardous weather outlook, May 10, 3:12 AM EST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT TUE MAY 10 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
412 AM EDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RA

The radar

The Columbia radar (KCAE), 147 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Anson

When
May 10, 4:50 PM EST
Where
Anson County, Wadesboro
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.967, -80.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448933.